# SDR CA960729009

- Difficulty date: July 17, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Stbros SD330
- Engine: Pwa PT6A45R
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 1800163
- Condition: Over Inflated
- Location: Nose
- Component: Menasco
- Stage of operation: TO
- Nature of condition: G, J
- Precautionary procedure: A, O

## Discrepancy

(CAN) ON TAKEOFF AND WHEN GEAR WAS SELECTED UP, NEAR THE END OF THE CYCLE A LARGE THUD WAS HEARD AND SIMULTANEOUSLY THE NOSE GEAR STEERING WENT HARD RIGHT. CREW DID SEVERAL FLY BYS AND GEAR CONFIRMED OFF TO RIGHT. LANDING OK. DISASSEMBLY SHOWED EXTENSIVE DAMAGE TO INTERNAL COMPONENTS OF NOSE STRUT. DAMAGE LIKELY A RESULT OF PREVIOUS OWNER OVER-INFLATING STRUT TO ENSURE TAIL OF AIRCRAFT WOULD CLEAR HANGAR ROOF. SUBMITTER NOTES THAT THIS IS NOT AN ACCEPTABLE PRACTICE AS THE CENTERING CAMS ARE IN HARD CONTACT WITH EACH OTHER AND ROTATING THE NOSE GEAR DURING TOWING CAN CAUSE DAMAGE.
